Aa
Aa
A
A
A
Close
Avatar universal

Fentanyl

Hello! I been over on the Painmngmt. mainly but have a question regarding Fentanyl i hope someone can help me with. I'm currently weaning down on Fentanyl 25mcg. This is my 5th day and my schedule looks like this. 1st keep 2 25mcg patches on for 3days. Next put 2 25mcg keep those on for 3days. Next put 1 25mcg and leave that on for 3 days and the last put1 25mcg patch on and leave on for 3days. After this i'm done. I was started on 25mcg and went quickly up to 100mcg whithin 4weeks. I had to go down to 75mcg the 100mcg was to much. So i been on Fentanyl now for about 6weeks and wondering if i will have any W/D from being on this high dose. I have 80 vicoprofen 7.5/200mg that is suppose to take care of the pain but i think they are going to be too weak. I hope it's OK to ask this if not just delete this thread. I did not want to go on Fentanyl but the Doc. kept on insisting on trying it. Thanks, F1swede
9 Responses
Sort by: Helpful Oldest Newest
Avatar universal
How have you been feeling from the 25mcg drop thus far?


ProdigalGirl

PS. Their are veteran posters that detoxed off of fent. I am sure they will intervene and tell you their story. At least u were only on them 6 weeks and not 6 yrs. That is a positive right? What were u taking prior to the fent? You are obviously opioid tolerant to go to @ least 75 mcg. What dose and drug were u on prior to the fent? This may shed some light on how things may go. Just a speculation. Is your doctor really good about helping you through the w/d? That is sooo very important. Mine is... Thank God!
Helpful - 0
271792 tn?1334979657
Please do the taper under a doctor's care. We do not give out dosing instructions in this community as none of us are professionals.

Best of luck.
Helpful - 0
709686 tn?1277432159
YES...you will have withdrawls.  I too was started at the 25mic patch and within 5 weeks was given the 100mic patch and was at that level for 2 months.  I told the doctor I wanted off...he got mad...then told me to I could taper off in 2 weeks with no side effects or withdrawals...boy was he wrong.

Fentanyl is as close to actual heroin as you can get and is approx. 50 times stronger than morphine.  I do not know what the proper taper schedule for this particular drug but my advice to you would be to expect discomfort both physically and mentally.  This is one powerful drug.  Do it as slowly as you can.  good luck
Helpful - 0
Avatar universal
Is this the only taper schedule he/she gave you? The only options?


ProdigalGirl
Helpful - 0
Avatar universal
I been on MS Contin, Suboxone, Vicoprofen, Percocet. I was given Suboxone at a painclinic for my backpain. Well it did not work on the pain at all so that is why i was on Sub. Prior to the Fentanyl i was on Vicoprofen 7.5/200mg at 120pills a month. I been on various painmeds for about 5yrs. I'm following the Doc's schedule but my question was if i'm coming down to quick. The worst W/D i had was from Tramadol (cold turkey) and i hope it's nothing like that but the more i read about Fentanyl i think i'm in for something bad. Thanks for getting back to me. This is kind of what i thought and i have a call in to my Doc.  Thanks, f1swede
Helpful - 0
Avatar universal
My Doc. changed his mind on the taper period (Thank God). I was suppose to go on the single 25mcg from 50mcg but he decided to keep me on the 50mcg for a while longer. I have not picked up the prescription yet because the ins.co. had problem filling it. So the Pharm. called them and i can pick it up today. It's been really tough coming down after only alitte more than a month of use. I have not seen the new script so i dont know what he has in mind for me. Take care, F1swede
Helpful - 0
783281 tn?1259691431
I was on 50mcg/hr Fentanyl pain patches for a year.  I decided 57 days ago to get off them.  I went to a detox center for 5 days thinking I could cheat the Fentanyl WDs.  I was wrong.  It took me six weeks to get past all the stomach issues and fatigue from that drug.  Fentanyl is really hard to kick...but it can be done.  I feel so free now without it.  Everyone says I look better (apparently my skin had gray overtones with Fentanyl).  If I can do it anyone can.  This forum is instrumental in helping when things seem hopeless.  Good luck and let us know how things are going.
Helpful - 0
Avatar universal
Well i'm down to 25mcg but feel i'm stuck there. I stopped the Vicoprofen a week ago and was in bad shape. Funny the Fentanyl did not seem to help much against the Hydro W/D. I would of like to have done this with the Hydro last but to late now. I left the patch off last friday and wanted to know (hoping) i could jump from there but it bit me. I hade severe RLS and could not sleep so i put one back on and will talk to the doc on today. I dont know what would be the least painful way to get off this. Going down to 12.5 or getting some short acting pills and slowly wean off that. So far i dont feel much pain in my back so i'm very happy about that. Also i dont feel any cravings. Any suggestions would be great but i will talk to my doc. to. Thanks, F1 swede
Helpful - 0
Avatar universal
I have a post in this forum, where I told what my neurologist suggested as a taper schedule.  I hope it is okay to share this.  When I was in to see him, about 2 weeks ago (and this was a new pain management program run by a very well known neurologist), I was at 36 mcg, down from the original 75mcg. I was put on in the hospital following an accident on March 26.  
He suggested  that I stay on 36mcg. for one more round (of 72 hours) and then drop by 12's instead of 25's.  The only time I tried to drop 25 was from 75 to 50, and I just about went nuts with the nerves and muscles in my legs.  Thankfully, I had a 12 patch and put it on.  Since then, I have been going down by 12's. (I am on the mylan patches).  
Anyway, he suggested then that I stay on 24mcg. for 4 rounds of 72 hours, and then go to 12mcg. for 4 rounds of 72 hours...and then stop.  
I am now trying to get to just the 12mcg. patch, and having a little trouble...but I think it is because I was on a 25 mcg. patch for at least 4 months before my accident, due to chronic pain.  So it may be a little trickier (in fact, I think I remember the doctor saying it would be) to get down to the one little patch.
The thing that makes this all just a little bit easier is knowing that a good friend of mine, a cancer patient, went cold turkey all by herself by ripping off her 50mcg. patch and toughing it out.  I cannot imagine doing this...but knowing that she lived through it helps me to see that I can live through these little drops, even if I have withdrawal symptoms. I have taken magnesium glycinate in pretty large doses (since it helps with muscles), as well as theanine (which is a calming amino acid)...I really think these things help.
I hope this is somewhat helpful to you!

~niki
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.